Topological Methods in Nonlinear Analysis

Quasilinear nonhomogeneous Schrödinger equation with critical exponential growth in $\mathbb{R}^{n}$

Manassés de Souza, João Marcos do Ó, and Tarciana Silva

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, using variational methods, we establish the existence and multiplicity of weak solutions for nonhomogeneous quasilinear elliptic equations of the form $$ -\Delta_n u + a(x)|u|^{n-2}u= b(x)|u|^{n-2}u+g(x)f(u)+\varepsilon h \quad \mbox{in }\mathbb{R}^n , $$% where $n \geq 2$, $ \Delta_n u \equiv {\rm div}(|\nabla u|^{n-2}\nabla u)$ is the $n$-Laplacian and $\varepsilon$ is a positive parameter. Here the function $g(x)$ may be unbounded in $x$ and the nonlinearity $f(s)$ has critical growth in the sense of Trudinger-Moser inequality, more precisely $f(s)$ behaves like $e^{\alpha_0 |s|^{n/(n-1)}}$ when $s\to+\infty$ for some $\alpha_0 > 0$. Under some suitable assumptions and based on a Trudinger-Moser type inequality, our results are proved by using Ekeland variational principle, minimization and mountain-pass theorem.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 45, Number 2 (2015), 615-639.

Dates
First available in Project Euclid: 30 March 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1459343998

Digital Object Identifier
doi:10.12775/TMNA.2015.029

Mathematical Reviews number (MathSciNet)
MR3408838

Zentralblatt MATH identifier
1376.35071

Citation

de Souza, Manassés; Marcos do Ó, João; Silva, Tarciana. Quasilinear nonhomogeneous Schrödinger equation with critical exponential growth in $\mathbb{R}^{n}$. Topol. Methods Nonlinear Anal. 45 (2015), no. 2, 615--639. doi:10.12775/TMNA.2015.029. https://projecteuclid.org/euclid.tmna/1459343998


Export citation

References

  • Adimurthi, Existence of positive solutions of the semilinear Dirichlet problem with critical growth for the $N$-Laplacian, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 17 (1990), 393–413.
  • Adimurthi and Y. Yang, An interpolation of Hardy inequality and Trudinger–Moser inequality in $\mathbb{R}^N$ and its applications, Internat. Mathematics Research Notices 13 (2010), 2394–2426.
  • H. Berestycki and P.-L. Lions, Nonlinear scalar field equations I, Arch. Ration. Mech. Anal. 82 (1983), 313–345.
  • H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, New York, 2011.
  • D.M. Cao, Nontrivial solution of semilinear elliptic equation with critical exponent in $\mathbb{R}^2$, Comm. Partial Differential Equations 17 (1992), 407–435.
  • J. Chabrowski, Variational Methods for Potential Operator Equations. With Applications to Nonlinear Elliptic Equations, de Gruyter Studies in Mathematics, 24. Walter de Gruyter & Co., Berlin, 1997.
  • D.G. de Figueiredo, J.M. do Ó and B. Ruf, Elliptic equations and systems with critical Trudinger–Moser nonlinearities, Discrete Contin. Dyn. Syst. 30 (2011), 455–476.
  • D.G. de Figueiredo, O.H. Miyagaki and B. Ruf, Elliptic equations in $\mathbb{R}^2$ with nonlinearities in the critical growth range, Calc. Var. Partial Differential Equations 3 (1995), 139–153.
  • M. de Souza, On a singular elliptic problem involving critical growth in $\mathbb{R}^N$, NoDEA Nonlinear Differential Equations Appl. 18 (2011), 199–215.
  • ––––, Existence and multiplicity of solutions for a singular semilinear elliptic problem in $\mathbb{R}^2$, Electron. J. Differential Equations 98 (2011), 1–13.
  • M. de Souza and J.M. do Ó, On a class of singular Trudinger–Moser type inequalities and its applications, Math. Nachr. 284 (2011), 1754–1776.
  • J.M. do Ó, Semilinear Dirichlet problems for the $N$-Laplacian in $\mathbb{R}^N$ with nonlinearities in critical growth range, Differ. Integral Equ. 9 (1996), 967–979.
  • ––––, $N$-Laplacian equations in $\mathbb{R}^N$ with critical growth, Abstr. Appl. Anal. 2 (1997), 301–315.
  • J.M. do Ó, E.S. Medeiros and U.B. Severo, A nonhomogeneous elliptic problem involving critical growth in dimension two, J. Math. Anal. Appl. 345 (2008), 286–304.
  • J.M. do Ó, M. de Souza, E. de Medeiros and U.B. Severo, An improvement for the Trudinger–Moser inequality and applications, J. Differential Equations 256 (2014), 1317–1349.
  • J.M. do Ó, E. Medeiros and U.B. Severo, On a quasilinear nonhomogeneous elliptic equation with critical growth in $\mathbb{R}^N$, J. Differential Equations 246 (2009), 1363–1386.
  • J. Giacomoni and K. Sreenadh, A multiplicity result to a nonhomogeneous elliptic equation in whole space $\mathbb{R}^2$, Adv. Math. Sci. Appl. 15 (2005), 467–488.
  • O. Kavian, Introduction á la Théorie des Points Critiques et Applications aux Problèmes Eelliptiques, Springer–Verlag, Paris, 1993.
  • N. Lam and G. Lu, Existence and multiplicity of solutions to equations of N-Laplacian type with critical exponential growth in $\mathbb{R}^N$, J. Funct. Anal. 262, (2012), 1132–1165.
  • J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Springer–Verlag, Berlin (1989).
  • J. Moser, A sharp form of an inequality by N. Trudinger, Indiana Univ. Math. J. 20 (1971), 1077–1092.
  • S.I. Pohozaev, The Sobolev embedding in the case $pl = n$, Proceedings of the Technical Scientific Conference on Advances of Scientific Research 1964–1965, Mathematics Section, Moscov. Energet. Inst. (1965), 158–170.
  • P.H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. Angew. Math. Phys. 43 (1992), 270–291.
  • B. Sirakov, Existence and multiplicity of solutions of semi-linear elliptic equations in $\mathbb{R}^N$, Calc. Var. Partial Differential Equations 11 (2000), 119–142.
  • N.S. Trudinger, On the embedding into Orlicz spaces and some applications, J. Math. Mech. 17 (1967), 473–484.
  • M. Willem, Minimax Theorems, Birkhäuser, Basel, 1996.
  • Y. Yang, Existence of positive solutions to quasi-linear elliptic equations with exponential growth in the whole Euclidean space, J. Funct. Anal. 262, (2012), 1679–1704.